Alert archive / Georgia / Tornado Warnings in 2010
Tornado Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 8, 2010, 3:03 PM EDT for Calhoun County, Clay County, Early County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2010, 3:03 PM EDT (19:03 UTC)
- Expired
- Apr 8, 2010, 3:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, GA, Clay County, GA, Early County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 3:24 PM EDT | TSTM WND DMG | Nicholasville, GA | 60 FOOT GREENHOUSE DESTROYED BY DOWNBURST. TIME OF EVENT ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:02 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
201
WFUS52 KTAE 081903
TORTAE
GAC037-061-099-081930-
/O.NEW.KTAE.TO.W.0014.100408T1903Z-100408T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT THU APR 8 2010
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA...
SOUTHEASTERN CLAY COUNTY IN SOUTHWEST GEORGIA...
NORTHERN EARLY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF BLAKELY...
* UNTIL 330 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 8 MILES NORTHWEST OF BLAKELY...MOVING EAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EDISON AND ARLINGTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
&&
LAT...LON 3140 8463 3135 8509 3137 8509 3140 8507
3142 8507 3144 8506 3149 8507 3154 8504
3162 8470
TIME...MOT...LOC 1903Z 253DEG 31KT 3144 8502
$$
25-CAMP2 follow-up statements
439 WWUS52 KTAE 081920 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 PM EDT THU APR 8 2010 GAC037-061-099-081930- /O.CON.KTAE.TO.W.0014.000000T0000Z-100408T1930Z/ EARLY GA-CALHOUN GA-CLAY GA- 320 PM EDT THU APR 8 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR SOUTHEASTERN CLAY...WESTERN CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWEST GEORGIA... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR COLOMOKEE...OR 6 MILES NORTHEAST OF BLAKELY...MOVING EAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEFF... TURMAN...PARKSVILLE...NICHOLASVILLE...EDISON...COMMISSARY HILL AND ARLINGTON PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA. && LAT...LON 3154 8495 3162 8470 3140 8463 3137 8491 TIME...MOT...LOC 1920Z 253DEG 31KT 3145 8485 $$
427 WWUS52 KTAE 081928 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT THU APR 8 2010 GAC037-061-099-081938- /O.EXP.KTAE.TO.W.0014.000000T0000Z-100408T1930Z/ EARLY GA-CALHOUN GA-CLAY GA- 328 PM EDT THU APR 8 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN CLAY...WESTERN CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWEST GEORGIA WILL EXPIRE AT 330 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA. LAT...LON 3154 8495 3162 8470 3140 8463 3137 8491 TIME...MOT...LOC 1928Z 253DEG 31KT 3146 8477 $$ 25-CAMP
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 8, 9:00 AM EDT, 6 hours 3 minutes earlier.
Area forecast discussion, Apr 8, 9:00 AM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EDT THU APR 8 2010
...MOST OF LOCAL AREA UNDER A SLIGHT RISK FOR SEVERE TSTMS INTO THIS
EVE...
.SYNOPSIS...
AT UPPER LEVELS...
THE AMPLIFIED LARGE SCALE CONUS PATTERN IS HIGHLIGHTED BY A TROUGH
ALONG PACIFIC COAST...RIDGE OVER WESTERN STATES...A FULL LATITUDE
TROUGH FROM E/CNTRL TO ERN STATES AND A RIDGE OFF ERN SEABOARD. MAIN
FEATURE OF INTEREST IS H5 TROUGH FROM LAKE MI SWD TO LWR MS VALLEY
THIS MORNING WITH H5 538MB LOW OVER GREAT LAKES WITH A VORT LOBE
EXTENDING FROM NEAR LOW INTO WRN MS. H5 LOW IS PROGGED TO LIFT
THROUGH THE GREAT LAKES REGION DURING THE DAY AS AT LEAST A COUPLE
OF SMALL IMPULSES PIVOT AROUND ITS S/E PERIPHERY. LATEST SATELLITE
PIX IMPLY THAT LEAD SHORTWAVE STARTING TO TRANSLATE EWD RATHER THAN
SEWD. AT THE SAME...SEVERAL ADDITIONAL IMPULSES ARE PROGGED TO
GRADUALLY PROGRESS THROUGH THE BASE OF THE LARGER SCALE TROUGH...
BEFORE LIFTING ACROSS THE UPPER TENNESSEE VALLEY/SOUTHERN
APPALACHIANS...AND NORTHWARD TO THE LEE OF THE APPALACHIANS THIS
EVENING INTO EARLY FRIDAY. FORCING ASSOCIATED WITH EACH OF THESE
IMPULSES SHOULD CONTRIBUTE TO THUNDERSTORM ACTIVITY INTO
TONIGHT...SOME OF WHICH WILL IMPACT THE LOCAL REGION.
BEYOND THIS EVE AND INTO THE WEEKEND...UPPER FLOW WILL BRIEFLY
BECOME MORE PROGRESSIVE PAC TROUGH SHIFTS ONSHORE...ALLOWING THE
CENTRAL U.S. TROUGH TO MOVE INTO THE ERN STATES EARLY FRIDAY THEN
SWING ENE THROUGH NEW ENGLAND AND OFF THE SERN ATLANTIC COAST BY
EVENING. IT WILL THEN MOVE OFFSHORE OVER WEEKEND AS THE SUBTROPICAL
RIDGE SHIFTS FURTHER OFF THE SE U.S. COAST. THIS TRANSLATES TO WEAK
RIDGING OVER CWA. HOWEVER...CHANGES ARE EXPECTED ON MONDAY
HIGHLIGHTED BY RETURN TO WESTERN TROUGH AND HIGH AMPLITUDE
SUBTROPICAL RIDGE THAT BUILDS ACROSS THE EASTERN STATES INTO THE
EXTENDED PERIOD.
AT LOWER LEVELS...
MEAN LAYER HIGH PRESSURE WILL CONTINUE TO SHIFT INTO WRN ATLC AS
WARM SW TO W FLOW ADVECTS OVER THE CWA IN ADVANCE OF A COLD FRONT.
IN ADVANCE OF H5 TROUGH...996MB LOW NOTED ACROSS LWR MI/SW ONTARIO
THIS MORN WITH THIS FRONT EXTENDING SWWD TO THE CNTRL ALA/ERN LA AND
INTO GULF COAST. AT 9 AM EDT...A NARROW LINE OF CONVECTION ASSOCD
WITH A PRE-FRONTAL SQUALL LINE WAS PUSHING EWD ACROSS EAST CNTRL
ALA...N GA AND JUST ENTERING WRN MOST PANHANDLE. REGIONAL RADAR
SHOWS SOME BOWING OVER N GA. COLD FRONT SHOULD OVERTAKE THE
PREFRONTAL TROF BY AFTERNOON AS THE PARENT SURFACE LOW BEGINS TO
OCCLUDE. NOSE OF 60 DEGREE DEWPOINTS WILL ADVECT NORTHWARD IN
ADVANCE OF THE LARGE SCALE TROUGH ON THE HEELS OF A 35-45KT LLJ.
THIS FRONT WILL TRANSLATE EWD TO THE APPALACHIANS/NE GULF LATE THIS
AFTERNOON AND EVE (SEE BELOW) AND TO THE ATLANTIC COAST LATE
TONIGHT. IN ITS WAKE...DRY AND COOLER CONDITIONS WITH BREEZY NW FLOW
WILL PREVAIL FOR THE REMAINDER OF THE SHORT TERM AS A LARGE SFC HIGH
AND A MASSIVE AREA OF VERY DRY AIR SPREADS FROM THE MIDWEST INTO THE
SE U.S. TEMPS ARE EXPECTED TO BE MUCH COOLER.
&&
.SHORT TERM...THIS AFTERNOON THRU TONIGHT...
THE MODELS ARE ALL IN GOOD AGREEMENT WITH THE TIMING OF THE EWD
PROGRESSION OF THE APPROACHING FRONTAL SYSTEM. THE FRONT SHOULD
ENTER OUR SE AL ZONES 18-20Z...ROUGHLY BISECT THE FORECAST AREA FROM
NE TO SW AT 23Z...AND PUSH SE OF THE FORECAST AREA ENTIRELY AROUND
06Z GIVE OR TAKE AN HOUR. EXPECT THE PASSAGE OF PRECIP/FRONT TO SLOW
DOWN WHEN IT REACHES ERN MOST COUNTIES AS THERE ARE INDICATIONS THAT
UPPER LEVEL TROUGH BECOMING MORE ZONAL WITH THE CONVECTION.
CONVECTION OVER WRN COUNTIES NOW AROUND ONE HOUR AHEAD OF FRONTAL
PASSAGE. SHOWERS CONTINUE TO DEVELOP AHEAD OF THE MAIN CONVECTIVE
LINE OVER THE PANHANDLE AND SE AL. THE MAIN CONVECTION WILL GET INTO
OUR FAR WRN ZONES AROUND MIDDAY AND THEN PROGRESS STEADILY ACROSS
THE AREA. CONVECTION SHOULD PEAK IN INTENSITY AS IT TRAVERSES OUR
ERN FL PANHANDLE AND WRN BIG BEND ZONES...AS WELL AS SW GA DURING
THE AFTERNOON HOURS AND THEN BEGIN TO WEAKEN A BIT AS IT MOVES
ACROSS S CENTRAL GA AND THE ERN BIG BEND COUNTIES DURING THE EVENING
HOURS. LOCAL CONFIDENCE GRIDS FULLY SUPPORT THE NEW SPC DAY 1
CONVECTIVE OUTLOOK THAT NOW EXTENDS SWD TO THE GULF COAST.
TAE 12Z SOUNDING SHOWED WARM TEMPERATURES NEAR 700-800 MB
WITH STRONG CAP ABOVE. THIS CAP OF SORTS IS PARTIALLY OFFSET BY
INCREASING WARM AND MOIST CONDITIONS AT LOW LEVELS...RESULTING IN
SURFACE BASED CAPES OF 400-600 J/KG INITIALLY TO AS HIGH AS 1000
J/KG BY MIDDAY WITH DAYTIME HEATING. THE MAIN CONVECTIVE CONCERN
WILL BE GUSTY WINDS WITH AN 850 MB JET OF 35-45 KTS. THIS WILL
TRANSPORT LOW-LEVEL MOISTURE NEWD IN ADVANCE OF THE FRONT...AND
CLOUD BREAKS WILL ALLOW SURFACE TEMPERATURES TO WARM INTO 70S AND
LOWER 80S.
ALTHOUGH THE LOW LEVEL FLOW WILL BE FAIRLY UNIDIRECTIONAL...0-1 KM
HELICITIES WILL BE AS HIGH AS 150 M2/S2. SO...LOW LEVEL INSTABILITY
WILL BE MORE THAN SUFFICIENT FOR SEVERE STORMS DURING THE AFTERNOON
HOURS. BULK SHEAR WILL BE AROUND 40 KT. T+ REMAINS IN THE GRIDS WITH
DAMAGING WINDS THE PRIMARY THREAT. DUE TO THE PROGRESSIVE NATURE OF
THIS SYSTEM AND THE RECENT DRY CONDITIONS...FLOODING WILL NOT BE A
CONCERN EXCEPT POSSIBLY ERN MOST COUNTIES WHEN SYSTEM IS EXPECTED TO
SLOW DOWN. SPC ADVERTISES ALL BUT OUR WRN MOST SECTIONS OF SE ALA
AND PANHANDLE UNDER A SLIGHT RISK OF SEVERE STORM DEVELOPMENT INTO
THIS EVE.
&&
.MARINE...THIS AFTERNOON THRU TONIGHT.
ONSHORE WINDS WILL INCREASE AHEAD OF THE FRONT AND ARE FORECAST TO
APPROACH ADVISORY LEVELS ACROSS OUR ERN LEGS. WILL MONITOR BUT
CONTINUE WITH EXERCISE CAUTION HEADLINES FOR NOW. WINDS WILL REMAIN
ELEVATED AS THEY SHIFT TO THE NW OVERNIGHT BEHIND THE FRONT. WINDS
WILL SUBSIDE BELOW HEADLINE CRITERIA ON FRI.
LOOKING AT THE SURF FORECAST...WE ARE SEEING SOME 8-SEC SWELL IN THE
BUOY DATA THAT IS NOT DEPICTED IN EITHER WNA OR THE LOCAL SWAN. THAT
EXPLAINS THE 5 FT SEAS WITH WINDS UNDER 10-KT. WE WILL BE INCREASE
MODEL PERIODS BY A SECOND AND THAT WILL GIVE US A LARGE AREA OF 5-FT
SURF OVER OUR PANHANDLE ZONES FROM PANAMA CITY W. THAT IS JUST SHY
OF HIGH SURF ADVISORY CRITERIA AND WILL DEFINITELY JUSTIFY A
CONTINUATION OF OUR FORECAST HIGH RISK FOR RIP CURRENTS TO TODAY.
&&
.AVIATION...VFR CIGS THIS MORNING SHOULD LIFT AND BREAK UP OVER THE
NEXT HOUR OR SO WITH VFR CIGS BRIEFLY PREVAILING. COLD FRONT WILL
MOVE THROUGH THE REGION TODAY BRINGING MVFR CIGS AND TSRA TO ALL
TERMINALS THIS AFTERNOON AND EVENING. SKIES SHOULD CLEAR OVERNIGHT
WITH A RETURN TO VFR CONDITIONS.
&&
.FIRE WEATHER...NO CONCERNS THRU TONIGHT.
&&
.HYDROLOGY...QPF WITH THIS FRONTAL SYSTEM IS EXPECTED TO BE AN INCH
OR LESS AND WILL NOT CAUSE ANY RIVERINE PROBLEMS.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON INTO FRIDAY
EVENING ALL ZONES.
GM...NONE.
&&
BLOCK/CAMPHazardous weather outlook, Apr 8, 12:27 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1227 PM EDT THU APR 8 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-091015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1227 PM EDT THU APR 8 2010 /1127 AM CDT THU APR 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT .DAY ONE...REST OF TODAY AND TONIGHT... A LINE OF THUNDERSTORMS WILL CROSS THE AREA FROM WEST TO EAST DURING THIS AFTERNOON IN TO EVENING AHEAD OF A COLD FRONT. MOST OF THESE STORMS WILL BE CROSSING THE AREA BEFORE SUNDOWN...AND DURING PEAK HEATING WITH INSTABILITY AND SHEAR PROFILES SUPPORTIVE OF THE DEVELOPMENT OF SEVERE STORMS. THE STORMS WILL CROSS SOUTHEAST ALABAMA AND CENTRAL PORTIONS OF THE FLORIDA PANHANDLE UNTIL MID AFTERNOON...CROSS THE EASTERN PANHANDLE...WESTERN BIG BEND AND SOUTHWEST GEORGIA DURING THE AFTERNOON...AND THE EASTERN PORTIONS OF THE FORECAST AREA THIS EVENING. ALTHOUGH THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS...A FEW HAILERS AND ISOLATED TORNADOES REMAIN POSSIBLE. THE WEATHER SERVICE ALREADY WARNED FOR A TORNADO AND SEVERE THUNDERSTORM ACROSS SOUTHEAST ALABAMA AT THE LEADING EDGE OF THE CONVECTION AROUND 12 PM EDT. THE BEST WINDOW FOR SEVERE WEATHER WILL REMAIN IN THE AFTERNOON HOURS. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. ONSHORE WINDS WILL KICK UP TO 15 TO 20 KNOTS TODAY...SO MARINERS ARE ENCOURAGED TO EXERCISE CAUTION. WINDS WILL REMAIN ELEVATED TONIGHT AS WINDS SHIFT TO OFFSHORE BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A PROLONGED PERIOD OF DRY WEATHER IS ON TAP. OUTSIDE OF FIRE WEATHER ISSUES...THE ONLY WEATHER THREAT WILL BE NOCTURNAL SURGES ACROSS THE GULF WATERS. EAST OT NORTHEAST WINDS WILL KICK UP TO EXERCISE CAUTION RANGE EACH NIGHT AND THEN DROP OFF DURING EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED WITH THE ISSUANCE OF THE FIRST CONVECTIVE WATCH TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Special weather statement, Apr 8, 12:40 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1240 PM EDT THU APR 8 2010 ALZ069-081715- HOUSTON- 1140 AM CDT THU APR 8 2010 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOUSTON COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1215 PM CDT AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COWARTS...OR NEAR DOTHAN...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Apr 8, 12:49 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1249 PM EDT THU APR 8 2010 ALZ065-081730- COFFEE- 1149 AM CDT THU APR 8 2010 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY... * UNTIL 1230 PM CDT AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ESTOTHEL...OR 11 MILES SOUTH OF ELBA... MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... NEW BROCKTON BY 1220 PM CDT. ENTERPRISE BY 1225 PM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Local storm report, Apr 8, 1:27 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
127 PM EDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TORNADO 4 NW ENTERPRISE 31.35N 85.90W
04/08/2010 COFFEE AL LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND AT THE INTERSECTION OF
AL87 AND HWY 134.
&&
MBSpecial weather statement, Apr 8, 1:39 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 139 PM EDT THU APR 8 2010 FLZ016-026-081830- GADSDEN-LIBERTY- 139 PM EDT THU APR 8 2010 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN AND LIBERTY COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 230 PM EDT AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLOUNTSTOWN...MOVING NORTHEAST AT 35 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Local storm report, Apr 8, 2:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TORNADO 3 S QUINCY 30.54N 84.58W
04/08/2010 GADSDEN FL LAW ENFORCEMENT
TORNADO TOUCHDOWN 3 MILES SOUTH OF INTERSTATE 10 ALONG
HWY 267. MANY TREES DOWN...FURTHER DAMAGE WILL BE
INVESTIGATED.
&&
GOULDSpecial weather statement, Apr 8, 2:50 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT THU APR 8 2010 ALZ067-069-GAZ121>123-142-081930- CALHOUN-CLAY-EARLY-HENRY-HOUSTON-RANDOLPH- 250 PM EDT THU APR 8 2010 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...CLAY...EARLY... HENRY...HOUSTON AND RANDOLPH COUNTIES... * UNTIL 330 PM EDT/230 PM CDT/ AT 248 PM EDT/148 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF EDISON TO 8 MILES WEST OF BLAKELY TO KINSEY...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF FORT GAINES TO 8 MILES WEST OF BLAKELY TO DOWNTOWN DOTHAN...MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... COLUMBIA BY 205 PM CDT. BLAKELY BY 320 PM EDT. ARLINGTON BY 330 PM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:35 PM EDT | Tornado Warning | TAE | Decatur, Grady | 25 min |
| Apr 8, 2:58 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early | 47 min |
| Apr 8, 3:31 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early | 29 min |
| Apr 8, 4:16 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee | 29 min |
| Apr 8, 5:43 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 32 min |
| Apr 8, 6:35 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift | 40 min |
| Apr 8, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 50 min |
Nearby
Tornado Warnings in Georgia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.